Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#338509] of Samit Dasgupta

Papers Published

  1. Dasgupta, S; Spieß, M, The Eisenstein cocycle and Gross’s tower of fields conjecture, Annales Mathématiques Du Québec, vol. 40 no. 2 (August, 2016), pp. 355-376, Springer Nature [doi]
    (last updated on 2019/05/19)

    Abstract:
    © 2016, Fondation Carl-Herz and Springer International Publishing Switzerland. This paper is an announcement of the following result, whose proof will be forthcoming. Let F be a totally real number field, and let F⊂ K⊂ L be a tower of fields with L / F a finite abelian extension. Let I denote the kernel of the natural projection from Z[ Gal (L/ F) ] to Z[ Gal (K/ F) ]. Let Θ ∈ Z[ Gal (L/ F) ] denote the Stickelberger element encoding the special values at zero of the partial zeta functions of L / F, taken relative to sets S and T in the usual way. Let r denote the number of places in S that split completely in K. We show that Θ ∈ Ir, unless K is totally real in which case we obtain Θ ∈ Ir-1 and 2 Θ ∈ Ir. This proves a conjecture of Gross up to the factor of 2 in the case that K is totally real and # S≠ r. In this article we sketch the proof in the case that K is totally complex.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320